Alert archive / Kansas / Wind Advisories in 2024
Wind Advisory 20, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Oct 27, 2024, 7:59 PM CDT for 19 counties in Kansas. It took effect at Oct 28, 2024, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2024, 7:59 PM CDT (00:59 UTC)
- In effect from
- Oct 28, 2024, 12:00 PM CDT
- Expired
- Oct 28, 2024, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Marion County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1915 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
685 WWUS73 KICT 280059 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS Issued by National Weather Service Topeka KS 759 PM CDT Sun Oct 27 2024 KSZ052-053-068>071-083-092>095-098-099-280900- /O.NEW.KICT.WI.Y.0020.241028T1700Z-241029T0000Z/ Marion-Chase-Harvey-Butler-Greenwood-Woodson-Sedgwick-Sumner- Cowley-Elk-Wilson-Chautauqua-Montgomery- Including the cities of Park City, Coffeyville, Cottonwood Falls, Eureka, Cedar Vale, Neodesha, Moline, Newton, Yates Center, Hillsboro, Grenola, Madison, Wichita, Arkansas City, Haysville, Independence, Wellington, Strong City, Marion, Sedan, Andover, Longton, Rose Hill, El Dorado, Winfield, Augusta, Howard, Bel Aire, Fredonia, Peabody, Derby, and Valley Center 759 PM CDT Sun Oct 27 2024 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT MONDAY... * WHAT...South winds 25 to 35 mph with gusts around 45 mph expected. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...From noon to 7 PM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
214 WWUS73 KICT 280815 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 315 AM CDT Mon Oct 28 2024 KSZ067-072-082-091-096-100-282215- /O.NEW.KICT.WI.Y.0021.241029T1400Z-241030T0100Z/ /O.EXA.KICT.WI.Y.0020.241028T1700Z-241029T0000Z/ Reno-Allen-Kingman-Harper-Neosho-Labette- Including the cities of Attica, Anthony, Harper, Chanute, Parsons, Humboldt, Kingman, Iola, and Hutchinson 315 AM CDT Mon Oct 28 2024 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY... * WHAT...For the first Wind Advisory, south winds 25 to 30 mph with gusts up to 45 mph expected. For the second Wind Advisory, south winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Harper, Kingman, Reno, Allen, Labette, and Neosho Counties. * WHEN...For the first Wind Advisory, from noon today to 7 PM CDT this evening. For the second Wind Advisory, from 9 AM to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ KSZ052-053-068>071-083-092>095-098-099-282215- /O.NEW.KICT.WI.Y.0021.241029T1400Z-241030T0100Z/ /O.CON.KICT.WI.Y.0020.241028T1700Z-241029T0000Z/ Marion-Chase-Harvey-Butler-Greenwood-Woodson-Sedgwick-Sumner- Cowley-Elk-Wilson-Chautauqua-Montgomery- Including the cities of Grenola, Newton, Rose Hill, Cedar Vale, Yates Center, Park City, Coffeyville, Derby, El Dorado, Longton, Andover, Peabody, Moline, Hillsboro, Howard, Fredonia, Arkansas City, Wellington, Wichita, Augusta, Bel Aire, Madison, Winfield, Strong City, Sedan, Eureka, Valley Center, Cottonwood Falls, Independence, Marion, Neodesha, and Haysville 315 AM CDT Mon Oct 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY... * WHAT...For the first Wind Advisory, south winds 25 to 35 mph with gusts up to 50 mph expected. For the second Wind Advisory, south winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...For the first Wind Advisory, from noon today to 7 PM CDT this evening. For the second Wind Advisory, from 9 AM to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ KSZ032-033-047>051-282215- /O.NEW.KICT.WI.Y.0021.241029T1400Z-241030T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson- Including the cities of Ellsworth, Lincoln, Great Bend, Russell, Sterling, Sylvan Grove, Salina, McPherson, Lyons, and Wilson 315 AM CDT Mon Oct 28 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY... * WHAT...South winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Barton, Ellsworth, Lincoln, McPherson, Rice, Russell, and Saline Counties. * WHEN...From 9 AM to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Cuellar
499 WWUS73 KICT 282112 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 412 PM CDT Mon Oct 28 2024 KSZ052-053-067>072-082-083-091>096-098>100-291315- /O.CON.KICT.WI.Y.0020.000000T0000Z-241029T0000Z/ /O.CON.KICT.WI.Y.0021.241029T1400Z-241030T0100Z/ Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman- Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Fredonia, Bel Aire, Attica, Andover, Madison, Neodesha, Cottonwood Falls, Newton, Independence, Humboldt, Anthony, Chanute, Longton, Kingman, Parsons, Derby, Yates Center, Howard, Wellington, Haysville, Arkansas City, Hillsboro, Iola, Harper, Moline, Winfield, Grenola, Augusta, Rose Hill, Hutchinson, Strong City, Marion, Peabody, Sedan, Wichita, Valley Center, Eureka, Cedar Vale, Coffeyville, Park City, and El Dorado 412 PM CDT Mon Oct 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY... * WHAT...For the first Wind Advisory, south winds 25 to 35 mph with gusts up to 50 mph. For the second Wind Advisory, south winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...For the first Wind Advisory, until 7 PM CDT this evening. For the second Wind Advisory, from 9 AM to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ KSZ032-033-047>051-291315- /O.CON.KICT.WI.Y.0021.241029T1400Z-241030T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson- Including the cities of Lyons, Salina, Ellsworth, McPherson, Great Bend, Wilson, Russell, Lincoln, Sterling, and Sylvan Grove 412 PM CDT Mon Oct 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Barton, Ellsworth, Lincoln, McPherson, Rice, Russell, and Saline Counties. * WHEN...From 9 AM to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Kleinsasser
185 WWUS73 KICT 282355 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 655 PM CDT Mon Oct 28 2024 KSZ052-053-067>072-082-083-091>096-098>100-291400- /O.EXP.KICT.WI.Y.0020.000000T0000Z-241029T0000Z/ /O.CON.KICT.WI.Y.0021.241029T1400Z-241030T0100Z/ Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman- Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Fredonia, Bel Aire, Attica, Andover, Madison, Neodesha, Cottonwood Falls, Newton, Independence, Humboldt, Anthony, Chanute, Longton, Kingman, Parsons, Derby, Yates Center, Howard, Wellington, Haysville, Arkansas City, Hillsboro, Iola, Harper, Moline, Winfield, Grenola, Augusta, Rose Hill, Hutchinson, Strong City, Marion, Peabody, Sedan, Wichita, Valley Center, Eureka, Cedar Vale, Coffeyville, Park City, and El Dorado 655 PM CDT Mon Oct 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...From 9 AM to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ KSZ032-033-047>051-291400- /O.CON.KICT.WI.Y.0021.241029T1400Z-241030T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson- Including the cities of Lyons, Salina, Ellsworth, McPherson, Great Bend, Wilson, Russell, Lincoln, Sterling, and Sylvan Grove 655 PM CDT Mon Oct 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Barton, Ellsworth, Lincoln, McPherson, Rice, Russell, and Saline Counties. * WHEN...From 9 AM to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Kleinsasser
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Oct 27, 6:35 PM CDT, 1 hour 24 minutes earlier. Its key messages:
- Strong winds and near-record temperatures expected Monday/Tuesday with a red flag warning Monday and critical fire weather conditions possible Tuesday.
- Precipitation chances increase Tuesday night into Wednesday night as a cold front pushes through area. Cooler temperatures to follow for the end of work week.
- Another chance for showers and storms next weekend.
Area forecast discussion, Oct 27, 6:35 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Wichita KS Issued by National Weather Service Topeka KS 635 PM CDT Sun Oct 27 2024 .KEY MESSAGES... - Strong winds and near-record temperatures expected Monday/Tuesday with a red flag warning Monday and critical fire weather conditions possible Tuesday. - Precipitation chances increase Tuesday night into Wednesday night as a cold front pushes through area. Cooler temperatures to follow for the end of work week. - Another chance for showers and storms next weekend. && .DISCUSSION... Issued at 300 PM CDT Sun Oct 27 2024 This afternoon an upper trough was located off the Pacific Northwest coast. A down stream upper ridge was centered across the northwest Mexico, with a upper ridge axis extending northeast into the central high Plains. The 18Z surface observations show a broad surface ridge across the southern Great Lakes with a surface ridge axis extending southwest across MO into western AR. Winds have become southerly across the area and temperatures have warmed into the lower to mid 70s. Tonight through Tuesday: The upper level trough across the Pacific northwest will amplify as it digs southeast into the southwestern US. The strong southwesterly mid level flow across the central Rockies will cause a lee surface trough to deepen across the central and southern high Plains. A low- level jet will intensity across the Plains late Tonight and once the PBL mixes deeper the higher momentum air parcels will mix down towards the surface. Wind gusts during the mid and late morning may be close to 40 MPH. There's still some question on how deep the mixing will be Monday afternoon as mid and high clouds increase across the region. Attm, I held off on issuing a wind advisory due to the uncertainty in the cloud cover. Expect windy and warm conditions. Low-level WAA will help high temperatures to warm into the mid 80s east to around 90 degrees west. There will be an extreme fire danger across the central and western counties of the CWA during the late morning hours into the early evening hours of Monday. Tuesday an even stronger mid level jet will round the upper low across the southwestern US. As the stronger southwesterly jet passes across the central Rockies, the lee surface trough across the central and southern Plains will deepen even further. The combination of deeper mixing and the surface pressure gradient will cause sustain winds to increase to 30 to 35 MPH with wind gusts of 45 to near 50 MPH. A wind advisory will be needed on Tuesday and if wind gusts approach over 50 MPH, the western counties of the CWA may need a high wind warning. Richer moisture return may prevent a need for a red flag warning. Tuesday night through Wednesday night: The upper low across the southwestern US will fill into an open wave as it lifts northeast into the central Plains. The low-level jet will increase and richer moisture advection may cause scattered showers and elevated thunderstorms to develop during the early morning hours of Wednesday. Strong low-level CAA across the northern high Plains will cause a cold front to move southeast across the area on Wednesday. The front may reach the northwest counties by the mid morning hours of Wednesday. Strong ascent due to DCVA ahead of the H5 trough and surface convergence along the front will cause a line of showers and thunderstorms to develop. If the central and eastern counties can destabilize then there may be some gusty winds of 50 to 60 MPH that may develop along the line of storms as it shifts southeast across the area, while individual updrafts embedded with the line move northeast. Also, any stronger updrafts could tap into the stronger winds aloft, producing areas of stronger outflow. There may be around 1000 J/KG of MLCAPE developing across the central and eastern counties of the CWA, and the effective shear will be close to 50 KTS. However, the speed of the front may keep undercutting the stronger updrafts within the line of storms. This may weaken the line of storms. The front should pass southeast of the CWA during the early evening hours bringing an end to the thunderstorms, as the H5 trough lifts northeast into the upper Midwest. Thursday through Friday: A surface ridge of high pressure will build southeast across eastern KS on Thursday, then southeast of the area late Thursday night. Highs on Thursday will be cooler with mid to upper 60s. Halloween will be dry during the evening with temperatures falling through the 50s into the 40s during the evening hours. Another H5 trough will dig southeast into the Great Basin and a surface lee trough will deepen across the central and southern high Plains. The winds will become southeasterly on Friday. A few numerical models show perhaps a few showers developing in the far southern counties Friday afternoon. Highs will continue to be in the mid to upper 60s on Friday with increasing cloud cover. Friday night through Sunday. The H5 trough across the Great Basin will amplify into a closed upper low as it digs south-southeast into the southwestern US. Strong WAA and richer moisture return will provide chances for shower and thunderstorms as the surface cold front in north TX, returns as a warm front on Saturday. Minor perturbations rounding the upper low and lifting out into the Plains may also help provide ascent for showers and thunderstorms. Saturday afternoon the CWA will be in the warm sector and there will be adequate instability and strong vertical wind shear for strong to perhaps severe thunderstorms. The vertical shear may weaken a bit into Sunday as the upper low digs south-southwest into northwest Mexico. The numerical guidance keeps highs in the mid to upper 60s next weekend but if we see insolation during the afternoon, highs may be in the 70s. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 635 PM CDT Sun Oct 27 2024 VFR conditions are expected with the main concern being increasing south winds through the middle of the forecast. Low levels look mixed enough with increases through the lower few thousand feet to produce turbulence more the wind shear. Some gusts expected around GBD and RSL by 07Z. Some models indicate some chance for lower visibilities or ceilings around 10Z but with only modest humidities and the increasing winds, these solutions look quite unlikely. && .FIRE WEATHER... Issued at 300 PM CDT Sun Oct 27 2024 Strong wind gusts of 30 to 45 MPH combined with dry fuels will create an extreme wild fire danger . Relative Humidity will be near 23 percent northwest to around 40 percent far east. Therefore a red flag warning has been issued for much of the central and western counties of the CWA from Noon until 8 PM Monday. The winds will be even stronger on Tuesday but there will be richer moisture return. There will be an elevated fire danger Tuesday afternoon as well. && .CLIMATE... Issued at 635 PM CDT Sun Oct 27 2024 Record to near record high temperatures are forecast on Monday areawide. While on Tuesday, record warm/high low temperatures are forecast. Below is a break down of the forecast and current records. Chanute - Forecast: 86 Record: 85 in 1927 Russell - Forecast: 88 Record: 89 in 2016 Salina - Forecast: 87 Record: 89 in 1922 Wichita - Forecast: 88 Record: 83 in 2016 Record warm/high lows for Tuesday Chanute - Forecast: 69 Record: 66 in 1961 Russell - Forecast: 65 Record: 56 in 1977 Salina - Forecast: 67 Record: 66 in 1946 Wichita - Forecast: 67 Record: 64 in 1946 && .ICT WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 8 PM CDT Monday for KSZ032-033- 047>053-067>069-082-083-091>094-098. && DISCUSSION...NWS TOP AVIATION...NWS TOP FIRE WEATHER...NWS TOP CLIMATE...NWS TOP
Hazardous weather outlook, Oct 27, 4:52 PM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS Issued by National Weather Service Topeka KS 452 PM CDT Sun Oct 27 2024 KSZ032-033-047>053-067>072-082-083-091>096-098>100-282200- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 452 PM CDT Sun Oct 27 2024 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong southerly winds gusting up to 50 mph will support very high to extreme grassfire danger across central, south-central, and southeast Kansas Monday and Tuesday, mainly during the afternoon and evening hours. A Red Flag Warning has been issued for locations generally along and west of the Flint Hills. Please avoid outdoor burning Monday and Tuesday, and be mindful of anything that can cause sparks. Chances for scattered to numerous showers and thunderstorms will increase from west to east across the region late Tuesday night through Wednesday night. A few strong to marginally severe storms are possible, along with locally heavy rainfall. Additional off-and-on shower and thunderstorm chances are expected by Friday night and persist through the weekend. Strong storms along with locally heavy rainfall are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:15 AM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 49 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.